So today I stop takeing my mood stabilizer and wondering if that would be possible to be barely but not really hypomanic while on abilify as. A mood stabilizer
You do realize that’s ridiculous, right? That’s like me saying that I want to be borderline grandiose and deciding that an acceptable solution is to quit my AP.
What happens if you stop your meds and then you have a fully blown manic episode that results in involuntary hospitalization? No one knows they’re bipolar 1 until they hit mania. Do you really want to take that chance due to the slim possibility that you’ll be borderline hypomanic?
Just take your stabilizer and try sad lamp or exercise instead for happiness.
I think borderline hypomanic for me would be the slightly euphoric feeling when drinking coffee. That feeling for me can be deceptive as when I feel like that I want to become hypomanic and I start craving hypomania… thats not good as if that happens I don’t care about stability and I whirlwind into true mania… Thats very bad for me.
Correct me if I’m wrong, I think you need to be manic, and then it dwindles down to hypomania? Why would you stop taking abilify when it’s not even a mood stabilizer, it’s a antipsychotic? I think you need to talk to your doctor about your medication. Cause that’s above a maintenance dose. I’ve heard of abilify being used for anxiety at low doses but you may have your medication facts wrong
There were times when I got off my med’s, and I got into a slightly euphoric mood because of that. The euphoric mood would pass, and then I would be out of my mind. I get really weird when I get off my med’s. That’s just what happens to me. I can’t speak for you.
I think that it’s more likely that you’ll experience hypomania before it turns into full blown mania and antipsychotics have mood stabilising properties. I know for me who has SZA - BD type who experiences hypomania and mania and on Invega depot this controls the mood swings alone without mood stabiliser.
Thanks for the info. I appreciate it
I know for me if I’ve been manic I won’t be hypomanic afterwards as I’ll have a deep depression or complete anhedonia. Mania kills all my happy endorphins
Yeah I was manic last week and I’ve been very blank ever since I got my shot Monday. It is hard to feel pleasure, I agree! I was guessing at the hypomania statement, it sounded logically correct
What injection are you on?
Invega as well 234mg. I got bumped up 3 months ago. It gives me more of a clear mind
Did you get drowsy this time? I only got mild sedation this time for few hours
Yes up until today. Monday I took a 2 and a 1/2 hour nap, ate something then slept another 8 hours. I didn’t get any weird effects on my mind 5 mins after I got it though which was good
Last time I got drowsy from my left arm but not from right. Nurse didn’t know answer for the drowsiness
Yeah I know. You want the energy of the hypomania without paying the price for it. Well it’s not wise to play doctor and try to figure out what would do that. You could luck out and succeed but you are more likely to pay for it.
I don’t think its wrong wanting hypomania (hay who doesn’t want to be happy?) but if you have an affective disorder you should think about the consequences. Hypomanic is deceptive…
Invega has been a fantastic medication for me. Since I have been on it I haven’t been involuntarily hospitalised in just under 3 years when before I was in and out hospital every 6 months and worked myself up to the maximum dose of Ability. I’m on 100mg Invega and stable although I still have periods of elation and depression and anhedonia and slight delusional beliefs but these are alot more manageable.
It sounds like you, the starter, that you just want to be happy and its been said. Chasing a feeling that is going to pass no matter what you do. And to stop you meds for a feeling that you want and have no control over is not wise.
Happiness is harder than just quitting your meds. No quick solutions to mental illness. It takes work. Work within your means with the tools you have and who you are right now. Be content because you are loved. Don’t risk another psychotic episode and set yourself back a year or two. @anon84898315
This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.